Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 5, NWS Corpus Christi, TX

February 18, 2012Goliad County, Victoria County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Feb 18, 2012, 4:19 AM CST for Goliad County, Victoria County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 18, 2012, 4:19 AM CST (10:19 UTC)
Expired
Feb 18, 2012, 5:15 AM CST
In force
56 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

Counties Goliad County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 110 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 10.3 hours before the alert went out and 315 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2012-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2194 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2012-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2194 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
449 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
2.1
Supercell composite
11.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

024 
WUUS54 KCRP 181019
SVRCRP
TXC175-469-181115-
/O.NEW.KCRP.SV.W.0005.120218T1019Z-120218T1115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
419 AM CST SAT FEB 18 2012

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN GOLIAD COUNTY IN SOUTH CENTRAL TEXAS
  VICTORIA COUNTY IN SOUTHEAST TEXAS

* UNTIL 515 AM CST

* AT 409 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 12 MILES SOUTH OF GOLIAD...AND MOVING NORTHEAST
  AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GOLIAD...
  FANNIN...
  COLETO CREEK PARK...
  SCHROEDER...
  SAXET LAKES...
  MISSION VALLEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2901 9682 2894 9680 2885 9670 2882 9671
      2841 9742 2841 9746 2844 9748 2843 9752
      2846 9756 2851 9756 2888 9732 2887 9730
      2910 9698
TIME...MOT...LOC 1018Z 213DEG 38KT 2858 9739

$$

JR
3 follow-up statements
060 
WWUS54 KCRP 181045
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
445 AM CST SAT FEB 18 2012

TXC175-469-181115-
/O.CON.KCRP.SV.W.0005.000000T0000Z-120218T1115Z/
GOLIAD-VICTORIA-
445 AM CST SAT FEB 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CST
FOR VICTORIA AND NORTHEASTERN GOLIAD COUNTIES...

AT 437 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR FANNIN...OR 8 MILES EAST OF
GOLIAD...MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OAK VILLAGE...
  MISSION VALLEY...
  VICTORIA...

LAT...LON 2901 9682 2894 9680 2885 9670 2882 9671
      2856 9723 2861 9734 2888 9732 2887 9730
      2910 9698
TIME...MOT...LOC 1044Z 224DEG 31KT 2870 9721

$$

JR
155 
WWUS54 KCRP 181100
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
500 AM CST SAT FEB 18 2012

TXC175-181110-
/O.CAN.KCRP.SV.W.0005.000000T0000Z-120218T1115Z/
GOLIAD-
500 AM CST SAT FEB 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GOLIAD COUNTY IS
CANCELLED...

LAT...LON 2901 9682 2894 9680 2885 9670 2882 9672
      2868 9715 2874 9718 2877 9716 2880 9718
      2885 9717 2910 9698
TIME...MOT...LOC 1100Z 224DEG 31KT 2880 9710

$$

TXC469-181115-
/O.CON.KCRP.SV.W.0005.000000T0000Z-120218T1115Z/
VICTORIA-
500 AM CST SAT FEB 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CST
FOR NORTHERN VICTORIA COUNTY...

AT 451 AM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR OAK
VILLAGE...OR 12 MILES SOUTHWEST OF VICTORIA...MOVING NORTHEAST AT 35
MPH.

* LOCATIONS IMPACTED INCLUDE...
  VICTORIA RIVERSIDE PARK...
  VICTORIA DETAR HOSPITAL NORTH...
  VICTORIA MALL...

LAT...LON 2901 9682 2894 9680 2885 9670 2882 9672
      2868 9715 2874 9718 2877 9716 2880 9718
      2885 9717 2910 9698
TIME...MOT...LOC 1100Z 224DEG 31KT 2880 9710

$$

JR
033 
WWUS54 KCRP 181114
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
514 AM CST SAT FEB 18 2012

TXC469-181123-
/O.EXP.KCRP.SV.W.0005.000000T0000Z-120218T1115Z/
VICTORIA-
514 AM CST SAT FEB 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN VICTORIA COUNTY WILL
EXPIRE AT 515 AM CST...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS. PEA SIZED HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND 
BRIEF HEAVY RAINFALL WILL STILL OCCUR WITH THIS STORM ACROSS CENTRAL 
VICTORIA COUNTY.

LAT...LON 2901 9682 2894 9680 2885 9670 2882 9672
      2868 9715 2874 9718 2877 9716 2880 9718
      2885 9717 2910 9698
TIME...MOT...LOC 1113Z 234DEG 34KT 2886 9693

$$

JR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 4:13 AM CST, 6 minutes earlier.

Area forecast discussion, Feb 18, 4:13 AM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
413 AM CST SAT FEB 18 2012

.SHORT TERM (TODAY)...SHOWERS AND THUNDERSTORMS WILL QUICKLY COME
TO AN END FROM WEST TO EAST THIS MORNING AS THE SURFACE AND 850MB
LOW PRESSURE SHIFTS NORTHEASTWARD...BRINGING DRIER AIR INTO THE
REGION. IN WAKE OF THE PACIFIC FRONTAL PASSAGE THIS MORNING...WEST
TO NORTHWEST WINDS WILL STRAIGHTEN ALONG THE TIGHT PRESSURE
GRADIENT. A WIND ADVISORY HAS BEEN POSTED FOR INLAND AREAS WITH
GUSTS OF 40 TO 45 MPH EXPECTED THIS AFTERNOON...WITH A FEW GUSTS
UP TO 50 MPH POSSIBLE ACROSS THE SOUTHERN COASTAL BEND.
TEMPERATURES WILL WARM A FEW DEGREES THIS AFTERNOON WITH MOSTLY
SUNNY SKIES AND DRY WESTERLY WINDS.

&&

.LONG TERM (TONIGHT THROUGH FRIDAY)...COOL AND CLEAR SKIES TONIGHT
WITH WINDS DIMINISHING INLAND. SUNNY ON SUNDAY WITH SLIGHTLY BELOW
NORMAL TEMPS...WINDS TURN BACK TO THE EAST IN THE AFTERNOON AS THE
CENTER OF THE SURFACE HIGH MOVES EAST. A SHALLOW MOISTURE RETURN
LATE TOMORROW AFTERNOON AND EVENING WILL SET UP THE POTENTIAL FOR
PATCHY/SHALLOW FOG MONDAY MORNING ACROSS THE EASTERN CWA.  MODELS IN
AGREEMENT WITH UPPER LEVEL SHORTWAVE COMING OUT OF THE SOUTHERN
ROCKIES INTO THE SOUTHERN PLAINS ON MONDAY. THIS WILL RESULT IN
INCREASE SOUTHEASTERLY FLOW AND CLOUDS MONDAY ACROSS SOUTH TEXAS.
THE SHORTWAVE QUICKLY DAMPENS AND MOVES EAST...AND ASSOCIATED WEAK
COLD FRONT ENTERS THE CWA EARLY TUESDAY MORNING...BUT STALLS AND
WASHES OUT. AHEAD OF THE WEAK FRONT THERE COULD BE BETTER CHANCES
FOR FOG ACROSS MUCH OF SOUTH TEXAS LATE MONDAY NIGHT THROUGH TUESDAY
MORNING GIVEN THE WEAK WIND REGIME THAT DEVELOPS. WARMER CONDITIONS
WITH HIGHS INTO THE UPPER 70S AND LOWER 80S ON WEDNESDAY WITH FLOW
TURNING SOUTH TO SOUTHWEST. KEEPING FORECAST DRY FOR TUE-WED TIME
FRAME FOR NOW. 00Z ECMWF HAS TRENDED TOWARDS THE GFS SOLUTION OF
UPPER LEVEL LOW PINCHING OFF ACROSS NORTHERN BAJA CALIFORNIA ON
WEDNESDAY...THEN MOVING EAST ACROSS NORTHERN MEXICO THURSDAY AND
ACROSS SOUTH TEXAS FRIDAY...WITH ANOTHER COLD FRONT SWEEPING THROUGH
THE AREA BEHIND THE SYSTEM FRIDAY. AHEAD OF THE SYSTEM HAVE INSERTED
LOW 20 POPS INTO THE FORECAST FOR THURSDAY AND FRIDAY.

&&

.MARINE...SOUTH WINDS THIS MORNING WILL SHIFT WEST TO NORTHWEST
LATE THIS MORNING AND STRENGTHEN AS THE PRESSURE GRADIENT TIGHTENS
ACROSS THE REGION. THIS WILL RESULT IN OFFSHORE WINDS OF 20 TO 30
KNOTS WITH GALE FORCE GUSTS EXPECTED THIS AFTERNOON AND EARLY
EVENING...ESPECIALLY OVER THE COASTAL WATERS OUT 60 NAUTICAL
MILES. THIS WILL ALSO RESULT IN ROUGH TO OCCASIONALLY VERY ROUGH
BAYS AND WATERWAYS...AND HAZARDOUS SEAS BY THIS EVENING. WIND
SPEEDS SHOULD BEGIN TO RELAX AFTER MIDNIGHT THROUGH EARLY SUNDAY
MORNING.

&&

.FIRE WEATHER...MUCH DRIER AIR WILL FILTER INTO THE REGION THIS
AFTERNOON IN WAKE OF THE PACIFIC FRONTAL PASSAGE. TEMPERATURES
WILL WARM SOME THIS AFTERNOON WITH MOSTLY SUNNY SKIES...LEADING TO
FALLING RELATIVE HUMIDITY VALUES. HOWEVER...DO NOT EXPECT HUMIDITY
VALUES TO REACH RED FLAG CRITERIA. YET...VERY STRONG WESTERLY
WINDS WITH GUSTS BETWEEN 40 TO 45 MPH WILL STILL CAUSE AN ELEVATED
FIRE DANGER THREAT...ESPECIALLY ACROSS THE SOUTHERN COASTAL BEND
AND BRUSH COUNTRY WHERE RELATIVE HUMIDITY VALUES WILL RANGE
BETWEEN 35 TO 45 PERCENT FOR SEVERAL HOURS THIS AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    71  47  66  50  70  /  40   0   0   0  10
VICTORIA          69  45  65  45  69  /  70   0   0   0  10
LAREDO            69  50  71  54  74  /  10   0   0  10  10
ALICE             70  45  68  48  71  /  30   0   0  10  10
ROCKPORT          68  50  63  52  66  /  60   0   0   0  10
COTULLA           65  44  69  47  71  /  30   0   0  10  10
KINGSVILLE        72  46  68  48  72  /  30   0   0   0  10
NAVY CORPUS       70  53  62  53  67  /  50   0   0   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING
     FOR THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...DUVAL...
     GOLIAD...JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...
     MCMULLEN...NUECES...REFUGIO...SAN PATRICIO...VICTORIA...
     WEBB.

GM...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM CST SUNDAY
     FOR THE FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO
     PORT ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS
     TO MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN
     BAY TO PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT
     ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.

     GALE WARNING FROM NOON TODAY TO MIDNIGHT CST TONIGHT FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
     ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY
     TO PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS
     TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO MIDNIGHT CST
     TONIGHT FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
     BAFFIN BAY TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT
     ARANSAS TO PORT O'CONNOR.

&&

RG/82...SHORT TERM
JR/76...LONG TERM
Hazardous weather outlook, Feb 17, 4:58 AM CST, 23 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
458 AM CST FRI FEB 17 2012

GMZ230-235-250-255-270-275-TXZ229>234-239>247-181100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
458 AM CST FRI FEB 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME WIDESPREAD
TONIGHT. GENERALLY 1/2 TO 1 INCH OF RAINFALL IS EXPECTED THROUGH
TONIGHT...WITH LOCALLY HIGHER AMOUNTS OF 1 TO 2 INCHES POSSIBLE.
IN ADDITION...SOME STORMS MAY BECOME SEVERE LATE TONIGHT WITH
LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE IN STRONGER STORMS
THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND THUNDERSTORMS WILL LINGER INTO SATURDAY MORNING
NORTHEAST OF INTERSTATE 37...BUT SHOULD QUICKLY END IN THE
AFTERNOON.

STRONG NORTHWEST WINDS WILL DEVELOP ACROSS SOUTH TEXAS BY MIDDAY
SATURDAY...WITH WIND GUSTS TO 40 MPH POSSIBLE. THIS COULD RESULT IN
A WIND ADVISORY ACROSS PORTIONS OF THE AREA.

SMALL CRAFT ADVISORY CONDITIONS ARE ANTICIPATED BEHIND A COLD FRONT
MIDDAY SATURDAY THROUGH SATURDAY EVENING. STRONG NORTHWEST WINDS
WITH GUSTS TO 30 TO 40 KNOTS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

RG/JR

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 9:40 PM CSTSmall Craft AdvisoryCRP37 hr
Feb 18, 3:28 AM CSTGale WarningCRP21 hr
Feb 18, 3:28 AM CSTSmall Craft AdvisoryCRP27 hr
Feb 18, 3:30 AM CSTWind AdvisoryCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more15 hr
Feb 18, 6:51 AM CSTSpecial Marine WarningCRP84 min
Feb 18, 8:45 AM CSTSpecial Marine WarningCRP60 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.